Alert archive / New Mexico / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 194, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Sep 17, 2016, 3:06 PM MDT for Chaves County, New Mexico. It was in force for 39 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 17, 2016, 3:06 PM MDT (21:06 UTC)
- Expired
- Sep 17, 2016, 3:45 PM MDT
- In force
- 39 min
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
County Chaves County, NM
The radar
The Holloman AFB radar (KHDX), 123 km from the middle of the area, began a volume at 21:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 17, 3:30 PM MDT | HAIL 2.5 | 25 W Lake Arthur, NM | STATE ROAD 13 NORTHWEST OF HOPE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 24 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 17, 2:02 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 9.1 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3512 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 218 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
827
WUUS55 KABQ 172106
SVRABQ
NMC005-172145-
/O.NEW.KABQ.SV.W.0194.160917T2106Z-160917T2145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
306 PM MDT SAT SEP 17 2016
THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WEST CENTRAL CHAVES COUNTY IN SOUTHEASTERN NEW MEXICO...
* UNTIL 345 PM MDT.
* AT 306 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 25 MILES WEST OF
COTTONWOOD...OR 26 MILES NORTHWEST OF ARTESIA...MOVING SOUTHEAST AT
20 MPH.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING...AND TREES.
* THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
WEST CENTRAL CHAVES COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING.
LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
ARE OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTING IS
ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...
YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3298 10503 3310 10496 3318 10479 3297 10446
3296 10448 3296 10484 3288 10484
TIME...MOT...LOC 2106Z 293DEG 16KT 3301 10481
HAIL...1.50IN
WIND...60MPH
$$
GUYER3 follow-up statements
355
WWUS55 KABQ 172118
SVSABQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
318 PM MDT SAT SEP 17 2016
NMC005-172145-
/O.CON.KABQ.SV.W.0194.000000T0000Z-160917T2145Z/
CHAVES-
318 PM MDT SAT SEP 17 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM MDT
FOR WEST CENTRAL CHAVES COUNTY...
AT 317 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 21 MILES WEST OF
COTTONWOOD...OR 22 MILES NORTHWEST OF ARTESIA...MOVING SOUTHEAST AT
20 MPH.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...TRAINED WEATHER SPOTTERS INDICATED A ROTATING WALL CLOUD.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING...AND TREES.
THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF WEST
CENTRAL CHAVES COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3298 10503 3310 10496 3318 10479 3297 10446
3296 10448 3296 10484 3288 10484
TIME...MOT...LOC 2117Z 293DEG 16KT 3299 10475
TORNADO...POSSIBLE
HAIL...1.50IN
WIND...60MPH
$$
GUYER966
WWUS55 KABQ 172134
SVSABQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
334 PM MDT SAT SEP 17 2016
NMC005-172145-
/O.CON.KABQ.SV.W.0194.000000T0000Z-160917T2145Z/
CHAVES-
334 PM MDT SAT SEP 17 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM MDT
FOR CENTRAL CHAVES COUNTY...
AT 333 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 20 MILES WEST OF
COTTONWOOD...OR 21 MILES NORTHWEST OF ARTESIA...MOVING EAST AT 15
MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
CENTRAL CHAVES COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3302 10490 3313 10471 3297 10446 3296 10448
3296 10484
TIME...MOT...LOC 2133Z 289DEG 14KT 3300 10473
TORNADO...POSSIBLE
HAIL...1.25IN
WIND...60MPH
$$
GUYER894
WWUS55 KABQ 172143
SVSABQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
343 PM MDT SAT SEP 17 2016
NMC005-172153-
/O.EXP.KABQ.SV.W.0194.000000T0000Z-160917T2145Z/
CHAVES-
343 PM MDT SAT SEP 17 2016
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL CHAVES COUNTY WILL
EXPIRE AT 345 PM MDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER SMALL
HAIL... GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT FOR
SOUTHEASTERN NEW MEXICO.
LAT...LON 3302 10490 3313 10471 3297 10446 3296 10448
3296 10484
TIME...MOT...LOC 2136Z 293DEG 16KT 3300 10473
$$
GUYERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 17, 12:11 PM MDT, 2 hours 55 minutes earlier.
Area forecast discussion, Sep 17, 12:11 PM MDT, 2 hours 55 minutes before
Area Forecast Discussion...UPDATED National Weather Service Albuquerque NM 1211 PM MDT SAT SEP 17 2016 .AVIATION... 18Z TAF CYCLE Dry air aloft will continue to move in from the W keeping western TAFs dry today, but moist low level air E of the central MT chain should result in some showers and thunderstorms. Mesoscale models favor NE and SE areas for convection this afternoon and evening. Dry air will continue to overspread the forecast area from the NW tonight, but there is moderate confidence that enough moisture will linger in central and eastern Chaves County and southern Roosevelt County for a return of low clouds with MVFR conditions early Sunday morning. 44 && .PREV DISCUSSION...350 AM MDT SAT SEP 17 2016... .SYNOPSIS... A heightened threat of severe thunderstorms is expected for one more day across much of eastern New Mexico today before a drier and much less active pattern develops Sunday and Monday. Much of western New Mexico should remain storm free through the weekend. A closed low aloft developing southward just offshore of far southern California today will remain nearly stationary through Monday before opening up and lifting northeast early next week. After the drying trend to start the new week, this system will pull moisture northward again and enhance thunderstorm chances from Tuesday through Wednesday. A much stronger low pressure system could deliver significant changes for late next week. && .DISCUSSION... Cluster of showers and thunderstorms in the vicinity of Los Alamos and Santa Fe with isolated activity now beginning to develop/expand farther east across the northeast highlands per latest model trends. Latest RAP objective meso analyses suggest a fairly broad region of modest upper level divergence just north of a 250-300mb jet axis that continues to cut across southern New Mexico. That coupled with lift ahead of positively tilted shortwave trough crossing the central Rockies should provide favorable environment through remainder of the morning for isolated to scattered SHRA/TSRA. Made some minor adjustments to PoP/wx for NC/NE areas. Elsewhere, areas of stratus have slowly expanded along/east of the central mountain chain but have yet to see signs of convective precip development for EC/SE zones. Appears the focus will be just east of the NM/TX line but 06z NAM continues bullish trend thru 18z. Otherwise, main wx concern after 18z will be the potential for severe storms across the east once again, especially the southeast. Boundary layer flow veering to SW and surface dew points in the 40s across the northeast may preclude significant, sustained threat there. But backed low level flow looks to maintain mid 50 to near 60 dew points east of the Pecos River and south of the Caprock region beneath fast westerlies aloft where severe potential should be greatest -- to include much of eastern Lincoln, Chaves, De Baca, Curry and Roosevelt counties. That being said, the latest NAM and GFS not overly impressive with QPF despite impressive instability parameters. So coverage may be more isolated across our CWA with better coverage with east/southward extent. The west should again remain quiet save for the the activity this morning and perhaps isolated activity over the higher terrain NC/NW. Sunday and Monday trending noticeably drier/less active areawide as 50mb heights rise and drier air across the far west and Four Corners advances eastward . Closed low aloft developing southward just offshore of far southern California today will remain nearly stationary through Monday before opening up and lifting northeast early next week. Could get nice bump in moisture across the west later Tuesday into Wednesday. All eyes then shift to what could be an especially dynamic/impactful stretch of weather late next week but significant model differences keeping uncertainty quite high. The GFS continues to show an anomalously deep/large upper low taking aim on the southern Rockies while the 00Z ECMWF has trended deeper than its previous run but weaker than the GFS and thus remains more progressive. We often mention a secondary severe weather season this time of year, and the pattern Thursday-Saturday fits that conceptual model quite well even if the more progressive ECMWF were to verify. Stay tuned... kj && .FIRE WEATHER... A dry west to northwest flow aloft will result in a dry day for all but the far eastern plains today. Isolated thunderstorms will be possible across the eastern plains this afternoon before drier air from the west wins out all areas Sunday. Sunday continues to look like the first day since sometime back in July with no thunderstorms/lightning strikes anywhere in the state. Minimum relative humidity values are forecast to drop below 15 percent across all but the southeast plains Sunday and Monday afternoons. Four Corners high is forecast to build northwestward late-day Sunday into Monday, allowing temperatures to warm above seasonal averages both days. Weather prediction models agree that the upper high will get pushed east of New Mexico Tuesday. The upper high gets shoved east as an upper level low drops into the PACNW, sending a weak upper low off of the southern California coast northeastward. Monsoon moisture will increase across western New Mexico in southwest flow aloft head of the California low. This moisture and the associated showers and thunderstorms spread east across the remainder of the forecast area Wednesday and continue through at least Friday. Model solutions diverge next weekend. GFS wants to deepen the upper trough/closed low as it drops southeastward into the Great Basin. ECMWF is farther north until the trough moves east of the Rockies, then it splits the low with the southern portion deepening over the southern plains. These differences would result in major sensible weather differences across NM next weekend. GFSensemble mean is not too far removed from the operational GFS but the same is true for the operational ECMWF and its ensemble mean. 33 && .ABQ WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, Sep 17, 5:26 AM MDT, 9 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 526 AM MDT SAT SEP 17 2016 NMZ501>540-181130- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 526 AM MDT SAT SEP 17 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT THERE IS A RISK OF SEVERE THUNDERSTORMS ACROSS THE EASTERN PLAINS MAINLY DURING THE AFTERNOON AND EVENING HOURS. LARGE HAIL AND DAMAGING WIND ARE THE MAIN THREATS BUT A TORNADO CANNOT BE RULED OUT...ESPECIALLY ACROSS THE FAR EAST CENTRAL AND SOUTHEAST PLAINS. AREAS EAST AND SOUTH OF A CLOVIS TO FORT SUMNER TO DUNKEN LINE WILL BE THE MOST LIKELY FOR SEVERE STORM IMPACTS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY HAZARDOUS WEATHER IS NOT EXPECTED SUNDAY OR MONDAY. HOWEVER...AN ACTIVE THUNDERSTORM PATTERN WILL RETURN BY MID-WEEK WITH POTENTIALLY HIGH IMPACT WEATHER DEVELOP LATE NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SEVERE WEATHER THROUGH THE NATIONAL WEATHER SERVICE ALBUQUERQUE WEB SITE AT WEATHER.GOV/ABQ OR BY CALLING 1.888.386.7637. YOU CAN ALSO SUBMIT STORM REPORTS AND PHOTOS ON OUR FACEBOOK PAGE OR VIA TWITTER USING THE HASHTAG NMWX. 41
In the hours before
Local storm report, Sep 17, 2:17 PM MDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
217 PM MDT SAT SEP 17 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 PM HAIL ESPANOLA 36.00N 106.07W
09/17/2016 M0.88 INCH RIO ARRIBA NM TRAINED SPOTTER
&&
EVENT NUMBER ABQ1601401
RJOJOLASpecial weather statement, Sep 17, 2:17 PM MDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
217 PM MDT SAT SEP 17 2016
NMZ527-528-172030-
RATON RIDGE/JOHNSON MESA-FAR NORTHEAST HIGHLANDS-
217 PM MDT SAT SEP 17 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN COLFAX COUNTY UNTIL
230 PM MDT...
AT 217 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10
MILES EAST OF RATON CREWS AIRPORT...OR 14 MILES SOUTHEAST OF RATON...
MOVING EAST AT 20 MPH.
HALF INCH HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHEASTERN COLFAX
COUNTY.
&&
LAT...LON 3665 10442 3670 10447 3677 10440 3680 10421
3661 10422
TIME...MOT...LOC 2017Z 268DEG 17KT 3671 10431
GUYERSpecial weather statement, Sep 17, 2:19 PM MDT, 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 219 PM MDT SAT SEP 17 2016 NMZ512-514-517-172045- LOWER CHAMA RIVER VALLEY-SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET-WEST SLOPES SANGRE DE CRISTO MOUNTAINS- 219 PM MDT SAT SEP 17 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SANTA FE COUNTY UNTIL 245 PM MDT... AT 219 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER RIO CHIQUITO...OR NEAR CHIMAYO...MOVING EAST AT 15 MPH. DIME SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. HEAVY RAIN WILL ALSO BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... CHIMAYO...RIO CHIQUITO...CUNDIYO...TRUCHAS AND CORDOVA. && LAT...LON 3594 10594 3603 10593 3606 10574 3591 10575 TIME...MOT...LOC 2019Z 271DEG 12KT 3599 10586 GUYER
Special weather statement, Sep 17, 2:49 PM MDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 249 PM MDT SAT SEP 17 2016 NMZ527-172100- RATON RIDGE/JOHNSON MESA- 249 PM MDT SAT SEP 17 2016 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL COLFAX COUNTY UNTIL 300 PM MDT... AT 248 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11 MILES SOUTHWEST OF CAPULIN...OR 18 MILES SOUTHWEST OF DES MOINES... MOVING EAST AT 20 MPH. PENNY SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. HEAVY RAIN AND FREQUENT AND DANGEROUS CLOUD TO GROUND LIGHTNING WILL ALSO BE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF EAST CENTRAL COLFAX COUNTY. && A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT FOR NORTHEASTERN NEW MEXICO. LAT...LON 3658 10427 3668 10422 3666 10401 3647 10408 TIME...MOT...LOC 2048Z 281DEG 17KT 3660 10409 GUYER
Special weather statement, Sep 17, 2:51 PM MDT, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 251 PM MDT SAT SEP 17 2016 NMZ538>540-172115- SOUTHWEST CHAVES COUNTY-CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY- 251 PM MDT SAT SEP 17 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LINCOLN AND WEST CENTRAL CHAVES COUNTIES UNTIL 315 PM MDT... AT 251 PM MDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 19 MILES WEST OF DEXTER TO 17 MILES SOUTH OF PICACHO. MOVEMENT WAS SOUTHEAST AT 25 MPH. NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THESE STORMS. HEAVY RAIN AND FREQUENT AND DANGEROUS CLOUD TO GROUND LIGHTNING WILL ALSO BE POSSIBLE WITH THESE STORMS. THESE STORMS WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHEASTERN LINCOLN AND WEST CENTRAL CHAVES COUNTIES. && A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT FOR SOUTHEASTERN AND CENTRAL NEW MEXICO. LAT...LON 3299 10447 3298 10498 3321 10523 3321 10471 TIME...MOT...LOC 2051Z 292DEG 22KT 3310 10468 3310 10505 GUYER
Special weather statement, Sep 17, 3:04 PM MDT, 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 304 PM MDT SAT SEP 17 2016 NMZ527-528-530-172130- UNION COUNTY-RATON RIDGE/JOHNSON MESA-FAR NORTHEAST HIGHLANDS- 304 PM MDT SAT SEP 17 2016 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL UNION AND EAST CENTRAL COLFAX COUNTIES UNTIL 330 PM MDT... AT 304 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 13 MILES NORTHEAST OF FARLEY...OR 16 MILES SOUTH OF DES MOINES...MOVING SOUTHEAST AT 30 MPH. PENNY SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... MOUNT DORA. MOTORISTS CAN EXPECT BRIEF BUT SUDDEN CHANGES IN VISIBILITY AND PONDING OF WATER ON HIGHWAYS AS STORMS MOVE THROUGH THE AREA. && A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT FOR NORTHEASTERN NEW MEXICO. LAT...LON 3654 10424 3670 10406 3652 10348 3617 10377 TIME...MOT...LOC 2104Z 305DEG 31KT 3654 10394 40
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 17, 4:11 AM MDT | Special Weather Statement | ABQ | San Miguel | 34 min |
| Sep 17, 4:29 AM MDT | Severe Thunderstorm Warning | ABQ | San Miguel | 46 min |
| Sep 17, 5:12 AM MDT | Special Weather Statement | ABQ | San Miguel | 48 min |
| Sep 17, 7:56 AM MDT | Special Weather Statement | ABQ | Harding | 64 min |
| Sep 17, 1:48 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves, Lincoln | 42 min |
| Sep 17, 2:17 PM MDT | Special Weather Statement | ABQ | Colfax | 13 min |
| Sep 17, 2:19 PM MDT | Special Weather Statement | ABQ | Los Alamos | 26 min |
| Sep 17, 2:49 PM MDT | Special Weather Statement | ABQ | Colfax | 11 min |
| Sep 17, 2:51 PM MDT | Special Weather Statement | ABQ | Chaves | 24 min |
| Sep 17, 3:04 PM MDT | Special Weather Statement | ABQ | Union | 26 min |
| Sep 17, 3:21 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax, Union | 38 min |
| Sep 17, 3:25 PM MDT | Special Weather Statement | ABQ | 20 min | |
| Sep 17, 4:02 PM MDT | Special Weather Statement | ABQ | Union | 43 min |
| Sep 17, 4:17 PM MDT | Severe Thunderstorm Warning | ABQ | Union | 28 min |
| Sep 17, 4:45 PM MDT | Severe Thunderstorm Warning | ABQ | Union | 60 min |
| Sep 17, 5:59 PM MDT | Severe Thunderstorm Warning | ABQ | De Baca, Quay | 46 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.